Progesterone suppositories
6 Replies
cromwell - August 11

This was my first IUI round and my doctor has me on progesterone suppositories also. Do I have a period only when I quit taking them? Does one get breast tenderness with their use? I am older, so I think that is why he did the suppositories. Some of my charting showed a shorter luteal phase. Laurie


thayward7 - August 11

I'm not sure I can answer your questions, but I am taking progesterone suppositories this cycle too. Because it is my first time using them, I don't feel like an expert by any means! I have read that breast tenderness is a common side-effect - this is the first cycle I haven't had breast tenderness! As far as your period, I don't know - I'm pretty sure you can still start your period because my doctor said to call to take a pregnancy test if I haven't gotten my period. It's all so confusing! With each new drug that I take, the cycle seems to be different. It's like you have to get to know how YOUR body reacts to the different drugs... then, just when you think you've figured it out, you change the drug or add something new! So, you are in your two week wait then? Good luck! I am 8 days post IUI. Smiles!
- T


cromwell - August 15

Hi there, we were gone on vacation so I didn't see your response until today. I stop using suppositories on Friday then I guess I get a period if I am not pregnant. I wasn't clear if I could take a hpt right now or not since I had the trigger shot. I think you and I are around the same time. Today is right around 14 dpo. Good luck to you also, please keep me posted. For some reason I am pretty down about this now. L


thayward7 - August 15

Did you take an hpt? I have been taking them for the past three days - all negative - I am 12 days post IUI today. I am still taking progesterone. Did the doctor tell you to stop taking them on a certain day?
- T


linds99 - August 15

I took Crinone after my 7 DPO test since my progesterone level was at 16.8 (they wanted it at 20) anyway, I stopped Crinone the day I got a negative on a test seven days later (so I took it for 7 days.) Crinone made me bleed a little on the third day, and get hot flashes but that was it. I got my period3 days after I stopped the Crinone. (breast tenderness is caused by higher progesterone levels and or the HCG shot if you got it).


thayward7 - August 15

Breast tenderness is a tricky one... it can be caused by high progesterone, but also low progesterone. This cycle I have had very little breast tenderness (since I have been on the progesterone support), the 2 cycles before, without progesterone support, I had EXTREME breast tenderness. It's so tricky... I really think every woman is different. So, I guess now I am wondering, will I have to have a blood test to see if I am pregnant and then stop the progesterone to get my period? I thought if I wasn't pregnant, it would come on its own?
- T


cromwell - August 15

My RE is just so different also. We didn't do what he referred to as "wasteful expensive blood tests". I am 37 and he did not do the whole FSH bloodwork thing (he DID do prolactin and thyroid, which were normal). I think from what I am reading, the breast tenderness can definitely be a sign of the progesterone (I am only on 50 mg a day, or 25 mg 2 X daily). But never once did he test it to see what level it was at. I know from charting earlier in the year that I was having too short of a luteal phase. L



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?